|Liver Function and Anabolics
May 25, 2004
I have low testosterone and so my doc presecribed 100ccs of depo testosterone.
My question is with a HAART regimen including viramune and the injectible test I am on, I am nervous about long term toxicity to my liver.
Is there anything I can do to minimize this (milk thistle?)
What are your thoughts?
| Response from Mr. Vergel
I am assuming you mean 100 mg of testosterone a week. Replacement doses of injectable (not oral) testosterone have been found to have no effect on liver function. You may also want to try Testim, a newer topical testosterone gel that seems to absorb better than Androgel.
Although not a common side effect, liver enzyme increases can occur in some people on Viramune. Just talk to your doctor about it. I am sure he/she checks your liver function every three months or so.
There are many ways to protect the liver. Get tested for Hepatitis A,B, and C. If you are negative to A and B, get vaccinated. If you are Hep C positive, get treatment. Also, limit your consumption of alcohol and take a good antioxidant blend. Milk Thistle may be helpful but , unfortunately, we have no data on its effect on HAART induced liver dysfunction, and there are questions on whether it may have some interactions with protease inhibitors.
You are on a metabolically friendly combo. Unfortunately, we have no published data yet on how effective it is for HIV. I heard that there is a study on the east coast looking at it right now. If I was treatment naove today, I think that would be the combo I would go for, though. Hopefully the data will look as good as our expectations.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Sore Throat After Drinking After Someone Worried I Have HIV
- Sore Throat After Receiving Head Worried I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.